I really want to stop taking this drug , I've been taking it now for about 7 years and I've had enough . My highest dose I've ever taken was 1500mg in a one day crazy I know , at the moment I am having very bad effects from using it daily , blurred vision, headache, confusion, horrible taste in my mouth, I literally want to sleep all the day , I can't continue like this, it is disturbing my whole life , how do I taper off , I've tried before and went back to taking it after a few days , I need help please.
Hi Dawn, The only way for you to do this is a slow taper. Counseling might also help you stick to a plan. You can also go to AA or NA depending on your age. Anyone can go to AA. I take modafinil but usually only 200 mg a day. I recently discovered that less is better. I took 100 mg a day for 6 weeks but then it ran out. I was taking it for fatigue & depression and at 100 mg a day it worked like a charm. Most of it came from my Doc but my pharmacist lent me some when it ran out. He's dumb and he now bought out dated modafinil. Obviously I can't tell the doc.
Gail, are you really taking 1500 mg a day? I tend to doubt that. I'm helped many people get off various drugs from Heroin to Cocaine. Some drugs are short acting but others are very long lasting. Modafinil is long lasting. It can stay in you up to a week. That's why you think you have it beat but then the cravings start. Subutex is a long acting opiate and can take 10 yrs to quit it. You've been taking Modafinil for so long you may need several years to quit it. But I really think you will need other people for moral support. You won't do it alone. The question is do you really want to stop?
Feel free to send me a PM if you want to.
- Modafinil Information for Consumers
- Modafinil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Modafinil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.